Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 101, NWS Norman, OK

April 12, 2009Harmon County, Oklahoma; Hardeman County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Apr 12, 2009, 4:36 PM CDT for Harmon County, Oklahoma; Hardeman County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 12, 2009, 4:36 PM CDT (21:36 UTC)
Expired
Apr 12, 2009, 5:15 PM CDT
In force
39 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Harmon County, OK, Hardeman County, TX

The radar

The Altus AFB radar (KFDR), 77 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 2:24 PM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Apr 12, 2:24 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
224 PM CDT SUN APR 12 2009

.DISCUSSION...
UPPER LOW OVER TX PANHANDLE THIS AFTERNOON WILL MOVE NEWD TONIGHT AND INTO
SE KS BY MONDAY MORNING. SHOWERS REMAIN WIDESPREAD OVER THE
NORTHERN HALF OF OK THIS AFTERNOON. SURFACE BOUNDARY EXTENDS FROM
NORTH TEXAS INTO WEAK SURFACE LOW IN FAR WCNTRL OK. CLOUDS HAVE
DIMINISHED SOME IN THE SW CORNER OF THE FA AND THIS HAS ALLOWED
TEMPS TO WARM UP A BIT. THE MODEST HEATING COMBINED WITH COLDER
TEMPS ALOFT AS UPPER LOW MOVES OVER THE AREA HAS INCREASED
INSTABILITY AND SHOWERS AND A FEW THUNDERSTORMS HAVE BEGUN TO
DEVELOP. LAPS SHOWS CAPES 500-1000 J/KG EARLY THIS AFTERNOON IN
FAR SW PARTS OF THE FA. GIVEN THE INSTAB AND FAVORABLE SHEAR COULD
SEE A FEW SEVERE HAILERS LATE THIS AFTN AND EARLY EVENING. EXPECT
THREAT TO DIMINISH RAPIDLY WITH LOSS OF HEATING. AS UPPER LOW
WALLOWS NEWD...HIGHEST RAIN CHANCES OVERNIGHT WILL REMAIN IN THE
NORTH. SOME RESIDUAL WRAPAROUND PRECIP WILL LIKELY LINGER IN
NCNTRL OK INTO MONDAY MORNING BEFORE SYSTEM FINALLY MOVES OUT.
TEMPS SHOULD REMAIN FAIRLY COOL ON MONDAY...ESP NORTH AND EAST
WHERE CLOUDS WILL LINGER MUCH OF THE DAY. NEXT SYSTEM EXPECTED TO
IMPACT THE AREA MID TO LATE WEEK. MODELS HAVE COME INTO SOMEWHAT
BETTER AGREEMENT WITH THE TIMING AND EVOLUTION OF THIS SYSTEM NOW
POINTING TO A MORE CLOSED OFF AND SLOWER MOVING TRACK. WILL
CONTINUE WITH POPS BEGINNING IN THE WEST ON WEDNESDAY AS UPPER
SYSTEM NEARS THE AREA AND LOW LEVEL MOISTURE RETURNS. GIVEN THE
SLOW EWD MOVEMENT OF THE SYSTEM COULD BE SEVERAL ROUNDS OF SHOWERS
AND THUNDERSTORMS THROUGH THE LATTER PART OF THE WEEK.

 &&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  43  60  41  72 /  40  20   0   0
HOBART OK         42  60  40  74 /  40  10   0   0
WICHITA FALLS TX  45  66  43  77 /  30  10   0   0
GAGE OK           37  63  36  74 /  50  20   0   0
PONCA CITY OK     40  55  38  69 /  60  50  10   0
DURANT OK         48  60  43  71 /  20  20  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

25/02
Hazardous weather outlook, Apr 12, 3:00 PM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
300 PM CDT SUN APR 12 2009

OKZ004>048-050>052-TXZ083>090-131200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
300 PM CDT SUN APR 12 2009

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...REST OF THIS AFTERNOON THROUGH TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
SOUTHERN OKLAHOMA AND ALL OF WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK AREA IS SOUTH AND WEST OF A LINE FROM ERICK AND ELK
CITY... TO CORDELL AND ARDMORE... TO MARIETTA OKLAHOMA.

TIMING...
THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE THROUGH 9 PM THIS
EVENING.

IMPACTS...
THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL TO NEAR THE
SIZE OF HALF DOLLARS AND WIND GUSTS TO 65 MPH.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON
AND EVENING.

DISCUSSION...
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND
TONIGHT. SURFACE HEATING WILL CONTINUE TO OCCUR OVER SOUTHWEST
PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS. THIS HEATING WILL LEAD
TO AN INCREASINGLY UNSTABLE AIRMASS IN THE AREA BENEATH A COLD UPPER
LEVEL LOW. ENOUGH INSTABILITY MAY DEVELOP THAT STORMS FORMING IN
THIS ENVIRONMENT WILL BE CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WIND GUSTS. THE SEVERE WEATHER THREAT IS EXPECTED TO
DIMINISH QUICKLY THIS EVENING WITH THE LOSS OF DAYTIME HEATING.
HOWEVER... THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE OVERNIGHT
HOURS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY APR 13.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.

OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAIN GREATER THAN ONE INCH COULD RESULT IN MINOR
FLOODING OF POORLY DRAINED AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
ANOTHER STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS TO THE
REGION BEGINNING LATE WEDNESDAY AND CONTINUING THROUGH THIS
SATURDAY. THE RISK OF SEVERE WEATHER WILL EXIST ACROSS PORTIONS OF
OKLAHOMA AND WESTERN NORTH TEXAS BOTH THURSDAY AND FRIDAY.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY.

MAXWELL

In the hours before

Special weather statement, Apr 12, 3:46 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
346 PM CDT SUN APR 12 2009

TXZ085-088-122100-
WILBARGER TX-BAYLOR TX-
346 PM CDT SUN APR 12 2009

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BAYLOR AND WILBARGER
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME NORTHEASTERN LAKE KEMP
AT 346 PM CDT...MOVING EAST AT 15 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Special weather statement, Apr 12, 3:52 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
352 PM CDT SUN APR 12 2009

OKZ036-TXZ083-122115-
JACKSON OK-HARDEMAN TX-
352 PM CDT SUN APR 12 2009

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN AND JACKSON
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST OF QUANAH AT 352
PM CDT...MOVING EAST AT 20 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Special weather statement, Apr 12, 4:12 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
412 PM CDT SUN APR 12 2009

TXZ085-086-088-089-122130-
WILBARGER TX-WICHITA TX-ARCHER TX-BAYLOR TX-
412 PM CDT SUN APR 12 2009

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER...BAYLOR...WICHITA
AND WILBARGER COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST OF LAKE DIVERSION
AT 412 PM CDT...MOVING EAST NORTHEAST AT 20 MPH. SMALL HAIL AND WIND
GUSTS TO 50 MPH WILL BE POSSIBLE.

PEOPLE IN ARCHER...BAYLOR...WICHITA AND WILBARGER COUNTIES SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Apr 12, 4:18 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
418 PM CDT SUN APR 12 2009

OKZ015-122145-
DEWEY OK-
418 PM CDT SUN APR 12 2009

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST OF LEEDEY AT 418
PM CDT...MOVING EAST AT 10 MPH. SMALL HAIL AND WIND GUSTS TO 45 MPH
WILL BE POSSIBLE.

PEOPLE IN DEWEY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
Local storm report, Apr 12, 4:29 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
429 PM CDT SUN APR 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     HAIL             3 SW KAMAY              33.83N 98.85W
04/12/2009  M1.00 INCH       ARCHER             TX   TRAINED SPOTTER

&&

LAMERS
Local storm report, Apr 12, 4:34 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
434 PM CDT SUN APR 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     HAIL             2 S KAMAY               33.82N 98.82W
04/12/2009  E0.88 INCH       ARCHER             TX   AMATEUR RADIO

&&

JPIKE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 8:35 PM CDTSevere Thunderstorm WarningOUNHarmon25 min
Apr 11, 8:47 PM CDTSevere Thunderstorm WarningOUNGarvin, Stephens28 min
Apr 11, 9:00 PM CDTSevere Thunderstorm WarningOUNJackson, Tillman30 min
Apr 11, 9:10 PM CDTSevere Thunderstorm WarningOUNCotton, Jefferson35 min
Apr 12, 5:11 PM CDTSevere Thunderstorm WarningOUNHarmon, Jackson49 min
Apr 12, 5:22 PM CDTSevere Thunderstorm WarningOUNJackson, Tillman38 min
Apr 12, 5:29 PM CDTSevere Thunderstorm WarningOUNBeckham, Washita61 min
Apr 12, 5:54 PM CDTSevere Thunderstorm WarningOUNJackson, Tillman40 min
Apr 12, 6:13 PM CDTSevere Thunderstorm WarningOUNJefferson31 min
Apr 11, 8:31 PM CDTSevere Thunderstorm WarningOUNArcher, Clay, Wichita29 min
Apr 11, 8:34 PM CDTSevere Thunderstorm WarningOUNWilbarger26 min
Apr 12, 4:30 PM CDTSevere Thunderstorm WarningOUNArcher, Wichita45 min
Apr 12, 5:02 PM CDTSevere Thunderstorm WarningOUNArcher, Clay, Wichita43 min
Apr 12, 5:39 PM CDTSevere Thunderstorm WarningOUNClay51 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2009Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.